Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal Bennequin numbers and Kauffman polynomials of positive links

Author: Toshifumi Tanaka
Journal: Proc. Amer. Math. Soc. 127 (1999), 3427-3432
MSC (1991): Primary 57M50, 57M25
Published electronically: May 6, 1999
MathSciNet review: 1616601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By using results of Yamada and of Yokota, concerning link diagrams and link polynomials, we give some relationships between maximal Bennequin numbers and Kauffman polynomials of positive links.

References [Enhancements On Off] (What's this?)

  • 1. Dale Rolfsen, Knots and links, Publish or Perish, Inc., Berkeley, Calif., 1976. Mathematics Lecture Series, No. 7. MR 0515288
  • 2. Louis H. Kauffman, On knots, Annals of Mathematics Studies, vol. 115, Princeton University Press, Princeton, NJ, 1987. MR 907872
  • 3. Shuji Yamada, The minimal number of Seifert circles equals the braid index of a link, Invent. Math. 89 (1987), no. 2, 347–356. MR 894383, 10.1007/BF01389082
  • 4. Jacek Świątkowski, On the isotopy of Legendrian knots, Ann. Global Anal. Geom. 10 (1992), no. 3, 195–207. MR 1186009, 10.1007/BF00136863
  • 5. Yoshiyuki Yokota, Polynomial invariants of positive links, Topology 31 (1992), no. 4, 805–811. MR 1191382, 10.1016/0040-9383(92)90011-6
  • 6. Lee Rudolph, An obstruction to sliceness via contact geometry and “classical” gauge theory, Invent. Math. 119 (1995), no. 1, 155–163. MR 1309974, 10.1007/BF01245177
  • 7. D. Fuchs, S. Tabachnikov, Invariants of Legendrian and transverse knots in the standard contact space, Topology, Vol. 36, No. 5, pp. 1025-1053 (1997). CMP 97:11
  • 8. S. Tabachnikov, Estimates for the Bennequin number of Legendrian links from state models for knot polynomials, Math. Res. Let. Vol. 4, pp. 143-156 (1997). CMP 97:08

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M50, 57M25

Retrieve articles in all journals with MSC (1991): 57M50, 57M25

Additional Information

Toshifumi Tanaka
Affiliation: Graduate School of Mathematics, Kyushu University, Hakozaki 6-10-1, Higashiku, Fukuoka, 812-8581 Japan

Keywords: Positive links, Bennequin number, Kauffman polynomial
Received by editor(s): September 27, 1997
Received by editor(s) in revised form: February 6, 1998
Published electronically: May 6, 1999
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society